T Nation

Possible Infection, Should I Worry?

Hey guys,

Currently half way through an 8 week cycle of test prop, 125mg EOD.

Almost 2 days ago I injected my quad (despite having discomfort from this site previously, i went with it because had no 23g needles left for ventro or glte.)

Today, my leg is quite sore (was sore yesterday also)
It is slightly red, feels slightly warm appears a bit swollen.

I fear it may be infected. However this could just be a reaction to the prop, i’ve had this much discomfort before, less the redness.

Another possibility, as i was injecting, I accidently slid the needle a fair bit out of the skin, so some of the prop might have been injected not very deep at all, could this explain it?

What should I do?
Do I let it ride for a bit, or do I go to the docotr?

I’ve had something similar and I used anti-inflammatory drugs for a few days and it was fine.

The last guy I remember that had cellulitis was RJ, maybe he’ll post. The real issue, from my perspective, is how long you can safely wait it out… I don’t know the answer to this. Hopefully someone else knows.

As a general rule of thumb, anytime something seems wrong when you are on a cycle, doctor visits should always be in check. I would say check out a doctor, he would probably be able to help you more than most of us.

This always happens to me when i start a cycle.If your oil is thick then that is usually the reason for the swelling/pain and it will diminish within a few days.but on the other hand if your oil is dirty or not filtered correctly then thats a whole different scenario.if it worsens within the next 24-36 hours then you would be better off getting it looked at.

Thanks guys.
I think i’ll wait a day or so and see
if it gets worse. Today it seems the same, not any worse so maybe on the mend.

I really really don’t want to go see a doctor, that would very awkward.

Can I just take any antibiotics I might have on hand?

I always like to keep antibiotics on hand during a cycle for this very reason. If it doesn’t get noticeably better, go to the doc.

So should I just start a course?
Or wait a bit.

I have Cephalexin 500mg (Keflex) on hand…
Just got back from work and checked the site, it is more red and it is more widespread.

Also, I think I may have accidentally administered some of the steroid subcutaneously, would that explain redness/soreness?
Because as I was injecting the needle came out a little bit and i kept injecting (didn’t want to push it again coz it hurt like hell.) and when I did pull it out, looked like I didn’t have very much needle in at all.

Not sounding good brotha. I dont think the sub q is the issue, some guys doing TRT inject sub q since it is in small amounts. If is continuing to get worse I think you should go to the doctor immediately at this point. If you absolutely think going to the doctor is out of the question then the antibiotics might not be a bad idea. But I would really recommend a doctor visit.

I know a guy who had this very same thing happened to him. It was red and warm, and by day 4 it was all over his quad. Then it slowly vanished. So… it’s really impossible to tell.

If it smells bad, or if you feel dizzy or feverish those are obvious signs you need a doc fast.

Draw an outline of where the redness margin is. See if the erythema extends beyond the margins over a 6-12hr period. If so take the course of Abx. The Keflex would be perfect and won’t hurt you even if it’s not an infection.

I know how you feel, going to a doc may not be the best, especially if it’s entered into you med records or insurance sees it. Most of these things can easily be handled on your own. Unless of course it develops into serious cellulitis and you become septic.

This same thing happened to me after a quad shot. My whole leg swole up and turned bright red. I couldn’t even see my kneecap anymore and you could have fried eggs on it with the heat. The leg actually got worse for a period of about 3 days and then after around seven days it subsided and eventually left. One of the worst things about it was the stiffness from the area being so full of blood.

If I had been siting down for a while and then stud up a very intense pain would follow. Something you could try is to fill a bath up with really cold water and stay in it for around 30s jump out stretch and then jump back in for another 30. If you repeat this for a good few times it should help greatly. I always knew that my leg was not infected just a bad reaction from the bencyl alcohol, obviously I cant say thats exactly whats happening with your leg but its likely.

Crashball

Guys, thanks for all the suggestions.

I woke up this morning, the site is significantly less painful. Crashball, yesterday and day before stiffness was a big issue for me, going from sitting to standing.

Today, the site seems just as red, slightly more spread out (About the size of a palm, slightly bigger), but a LOT less painful. I’m starting the Keflex as a precautionary measure.

Again, thanks for guiding me through my first hurdle during my cycle. I guess I have shot up so many times over the last month (EOD) that you become complacent and careless…back to the basics for me.

[quote]LiftEatSleep wrote:
Guys, thanks for all the suggestions.

I woke up this morning, the site is significantly less painful. Crashball, yesterday and day before stiffness was a big issue for me, going from sitting to standing.

Today, the site seems just as red, slightly more spread out (About the size of a palm, slightly bigger), but a LOT less painful. I’m starting the Keflex as a precautionary measure.

Again, thanks for guiding me through my first hurdle during my cycle. I guess I have shot up so many times over the last month (EOD) that you become complacent and careless…back to the basics for me. [/quote]

You don’t hit your quads eod, do you?

no no
I do shoulders, glutes, ventro glutes, quads were a last resort on both occasions i did them…worst site by far and never again.

First time= super painful.
2nd time- infection. stuff that.

I got the same redness and warmth as well as no muscle pain or soreness a day after an injection of Winstrol. And i have used Winny before. After two days it hasnt spread and is less red or warm. Im currently going to the doctor tomorrow and i can post on what he says. But if anybody else has any comment about if i should continue with my injections or i feel i should just wait.

In the future the correct length needle should always be used.

So, if you are injecting into a larger muscle a 1" pin or a smaller muscle maybe a 4/5th" pin… that way you can slide the FULL length of the needle in and not have to worry about keeping in in at the same depth.

It is actually correct, common practice to do the above.

BTW IME abscesses hurt like a motherfucker, if yours is JUST “sore” then you may be ok. Wait a day or two, and take action. Either anti-Bi’s or doctors.

Brook

[quote]vonchampt wrote:
I got the same redness and warmth as well as no muscle pain or soreness a day after an injection of Winstrol. And i have used Winny before. After two days it hasnt spread and is less red or warm. Im currently going to the doctor tomorrow and i can post on what he says. But if anybody else has any comment about if i should continue with my injections or i feel i should just wait.[/quote]
I ended up taking the anti-biotics on hand, I was all good in a few days. Wait a bit, if it gets worse I would start on meds and see if that helps. Don’t know about you but I did not wish to see a Dr about a roids related issue.